Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 138, NWS Raleigh, NC

June 18, 2011Hoke County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2011, 5:58 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 5:58 PM EDT (21:58 UTC)
Expired
Jun 18, 2011, 6:47 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:20 PM EDTTSTM WND DMGLaurinburg, NCTREES DOWN ACROSS COUNTY
Jun 18, 6:25 PM EDTTSTM WND DMG2 Nnw Bowmore, NCTREE DOWN ON FULFORD MCMILLAN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:38 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS52 KRAH 182158
SVRRAH
NCC093-165-182300-
/O.NEW.KRAH.SV.W.0138.110618T2158Z-110618T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
  OF CAMP MACKALL TO 8 MILES NORTHWEST OF GIBSON...OR ALONG A LINE
  EXTENDING FROM 12 MILES SOUTHWEST OF SOUTHERN PINES TO 9 MILES
  SOUTH OF ROCKINGHAM...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GIBSON...CAMP MACKALL...
  ASHLEY HEIGHTS...LAUREL HILL...
  WAGRAM...LAURINBURG...
  BOWMORE...
  SILVER CITY...RAEFORD...
  ANTIOCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN...
THUNDER OR LIGHTNING. TAKE COVER NOW. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE SEEKING SHELTER. GO INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3468 7953 3481 7969 3482 7962 3485 7963
      3491 7956 3499 7958 3504 7946 3516 7934
      3521 7925 3516 7912 3517 7910 3504 7909
      3495 7903 3483 7919 3483 7934 3477 7933
      3466 7943
TIME...MOT...LOC 2158Z 287DEG 32KT 3510 7953 3480 7969

$$

ELLIS
3 follow-up statements
999 
WWUS52 KRAH 182217
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT SAT JUN 18 2011

NCC093-165-182300-
/O.CON.KRAH.SV.W.0138.000000T0000Z-110618T2300Z/
HOKE NC-SCOTLAND NC-
617 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SCOTLAND AND HOKE COUNTIES...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ASHLEY HEIGHTS TO LAUREL HILL...OR ALONG
A LINE EXTENDING FROM 9 MILES SOUTH OF SOUTHERN PINES TO
LAURINBURG...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAST LAURINBURG...
WAGRAM...BOWMORE...SILVER CITY...RAEFORD...ANTIOCH AND ROCKFISH.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3468 7953 3481 7969 3482 7962 3485 7963
      3491 7956 3499 7958 3504 7946 3516 7934
      3521 7925 3516 7912 3517 7910 3504 7909
      3495 7903 3483 7919 3483 7934 3477 7933
      3466 7943
TIME...MOT...LOC 2218Z 287DEG 32KT 3505 7932 3475 7948

$$

ELLIS
345 
WWUS52 KRAH 182240
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT SAT JUN 18 2011

NCC165-182250-
/O.CAN.KRAH.SV.W.0138.000000T0000Z-110618T2300Z/
SCOTLAND NC-
640 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7935 3487 7934 3494 7935 3504 7946
      3516 7934 3521 7925 3516 7912 3517 7910
      3513 7911 3509 7909 3504 7909 3495 7903
      3483 7919
TIME...MOT...LOC 2240Z 287DEG 32KT 3499 7909 3469 7925

$$

NCC093-182300-
/O.CON.KRAH.SV.W.0138.000000T0000Z-110618T2300Z/
HOKE NC-
640 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR HOKE COUNTY...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ROCKFISH TO 13 MILES SOUTH OF ANTIOCH...
OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF RAEFORD TO 9 MILES
SOUTHWEST OF RED SPRINGS...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SCOTLAND COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7935 3487 7934 3494 7935 3504 7946
      3516 7934 3521 7925 3516 7912 3517 7910
      3513 7911 3509 7909 3504 7909 3495 7903
      3483 7919
TIME...MOT...LOC 2240Z 287DEG 32KT 3499 7909 3469 7925

$$

ELLIS
964 
WWUS52 KRAH 182247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT SAT JUN 18 2011

NCC093-182257-
/O.CAN.KRAH.SV.W.0138.000000T0000Z-110618T2300Z/
HOKE NC-
647 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7935 3487 7934 3494 7935 3504 7946
      3516 7934 3521 7925 3516 7912 3517 7910
      3513 7911 3509 7909 3504 7909 3495 7903
      3483 7919
TIME...MOT...LOC 2247Z 287DEG 32KT 3497 7902 3467 7918

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:15 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 18, 3:15 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SAT JUN 18 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE PIEDMONT
THROUGH THE WEEKEND AS HOT AND HUMID CONDITIONS SETTLE OVER THE
SOUTHEAST. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
REGION TONIGHT THROUGH SUNDAY...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS.
&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 310 PM SATURDAY...

WATCHING A LONG LIVED MCS MOVING INTO THE FOOTHILLS THIS AFTERNOON.
THIS CONVECTIVE SYSTEM DEVELOPED NEAR KSTL LAST NIGHT AROUND 02Z
AND HAS MADE STEADY PROGRESS EAST AND SOUTHEAST TODAY. NUMEROUS
REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED DURING THE PAST FEW
HOURS ACROSS THE WFO GSP CWA.

ATMOSPHERE ACROSS CENTRAL NC OFFERS MIXED SIGNALS FOR THE CONVECTIVE
EVOLUTION OF THIS SYSTEM. MLCAPES IN RAH CWA RANGE NEAR OR SLIGHTLY
MORE THAN 500 J/KG WHILE MLCAPES TO THE WEST ARE 2 OR 3 TIMES
GREATER. LOW LEVEL LAPSE RATES ARE IMPRESSIVE IN CENTRAL NC BUT DEW
POINTS ARE SLIGHTLY LOWER THAN ACROSS THE FOOTHILLS. LOW AND MID
LEVEL WINDS DECREASE FROM WEST TO EAST. RECENT ANALYSIS AND FCST
DATA OVER THE FOOTHILLS NOTES BULK SHEAR OF 30 KTS OR SO WHILE
SHEAR IS CLOSER TO 10-15 KTS IN CENTRAL NC PER RECENT AMDAR
AIRCRAFT SOUNDINGS AT KRDU. MULTIPLE HIGH RESOLUTION WRF
SIMULATIONS SUGGEST THAT THE MOST ACTIVE PORTION OF THE MCS WILL
SHIFT SE ACROSS SOUTH CAROLINA AND SOUTHERN NORTHERN CAROLINA WITH
PERHAPS A MINIMUM IN CENTRAL NC.

RECENT RADAR TRENDS AND REPORTS SUGGEST THAT THE LINE IS REFORMING
EAST OF THE MOUNTAINS AND WILL IMPACT THE WESTERN CWA THIS
AFTERNOON. WHILE SOME DECREASE IN CONVERGE AND INTENSITY IS
POSSIBLE LATER THIS EVENING AS THE LINE MOVES INTO A MORE STABLE
AIR MASS...HIGH CHANCE/LIKELY POPS ARE WARRANTED IN THE WEST. WILL
FOLLOW THIS SYSTEM ACROSS THE CWA LINEARLY THIS EVENING AND KEEP
GREATEST POPS IN THE WEST AND SOUTHWEST. A SEVERE THUNDERSTORM
WATCH IS ONGOING TO OUR WEST AND POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS EXISTS THIS EVENING WITH THE MAIN THREAT FROM
DAMAGING WINDS. LOWS TONIGHT SHOULD RANGE BETWEEN 68 AND 74
DEGREES.

ANOTHER ROUND OF THUNDERSTORMS APPEARS LIKELY ON SUNDAY AS A SFC
BOUNDARY DROPS INTO SOUTHERN VA AND ANOTHER ROUND OF DISTURBANCES
MOVE TOWARD THE REGION IN THE WEST/NORTHWEST FLOW ALOFT. A GOOD PART
OF CENTRAL NC IS IN A SLIGHT RISK AGAIN ON SUNDAY WITH A GROWING
THREAT OF DAMAGING WINDS. ATMOSPHERE LOOKS MORE UNSTABLE ON SUNDAY
AS DEW POINTS REACH INTO THE MID 60S TO AROUND 70 WITH TEMPERATURES
REACHING THE MID 90S IN MANY LOCATIONS. -BLAES

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM SATURDAY...

POTENTIAL FOR CONVECTIVE DISTURBANCES MOVING NORTHWEST TO SOUTHWEST
ACROSS VA/NC WILL CONTINUE INTO MONDAY...THOUGH THE UPPER RIDGE WILL
BEGIN TO BUILD BACK ACROSS THE REGION MORE EARNESTLY BY TUESDAY.
MODELS SHOW A WEAK SURFACE WAVE DEVELOPING OVER NORTHEAST NC AND
SOUTHWEST VA BY MONDAY MORNING AND THEN MOVING QUICKLY OFFSHORE.
THIS MAY ALLOW A BRIEF BACKDOOR BOUNDARY TO SLIP INTO NORTHEAST
NC.    HOWEVER..SOUTHWESTERLY FLOW SHOULD RESUME BY
MIDDAY...ALLOWING MOST AREAS TO DESTABILIZE AS PW VALUES HOVER
BETWEEN 1.5 AND 2 INCHES.  CONVECTIVE IMPULSE INFRINGING ON THE CWA
FROM THE NW LATER IN THE DAY MAY BRING ANOTHER ROUND OF SCATTERED
CONVECTION MONDAY AFTERNOON INTO THE EARLY OVERNIGHT HOURS...BUT
CONFIDENCE IS LOW BASED ON RECENT INABILITY OF MODELS TO HANDLE
THESE MESOSCALE PERTURBATIONS.  HIGHS LIKE TO BE HELD DOWN SLIGHTLY
IN THE NORTHEAST DUE TO AFOREMENTIONED BOUNDARY...BUT LOW LEVEL
THICKNESSES RISING ABOVE 1420M SUPPORTS HIGHS IN THE LOW TO MID
90S.  LOWS MONDAY NIGHT AROUND 70.

THE UPPER RIDGE WILL BUILD OVER THE CAROLINAS TUESDAY AND
WEDNESDAY...AS LOW LEVEL THICKNESS FORECASTS CONTINUE TO RISE ABOVE
1430M OR AS HIGH AS 1440M.  HIGHS IN THE MID AND UPPER 90S...MAYBE
100...SEEM POSSIBLE GIVEN THE MODEL TRENDS TOWARD THIS COMMON
SOLUTION.  DEW POINTS IN THE MID AND UPPER 60S...PROVIDED WEAK MIXING
OCCURS...WILL PUSH HEAT INDICES INTO THE 99-103 RANGE IN THE EAST.
CONVECTIVE CHANCES LOOK VERY SLIM WITH THE RIDGE AXIS
OVERHEAD...THROUGH WEDNESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...

A PROGRESSIVE UPPER TROUGH MOVING THROUGH THE NORTHERN US WILL BREAK
THE UPPER RIDGE DOWN BY THE END OF THE WEEK.  HOWEVER...QUESTIONS
STILL REMAIN AS TO HOW QUICKLY AN ASSOCIATED COLD FRONT WILL
PROGRESS EAST ACROSS THE MOUNTAINS...AND ALSO HOW MUCH IF ANY PRECIP
CAN BE EXPECTED.  FORECAST WILL SHOW INCREASING POPS THURSDAY
THROUGH SATURDAY AS THE FLOW BECOMES MORE FAVORABLE FOR DIURNAL
CONVECTION.  HIGHS GENERALLY 89-94 EACH DAY. LOWS AROUND 70 STILL.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 145 PM SATURDAY...

VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL ACROSS CENTRAL NC
THROUGH EARLY SUNDAY AFTERNOON. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON/EVENING. CONFIDENCE IS
INCREASING THAT THE GREATEST CHANCES OF THUNDERSTORMS WILL BE ACROSS
THE NW PIEDMONT TAF LOCATION (KINT AND KGSO) BETWEEN 20Z AND 02Z AS
A LINE OF ONGOING THUNDERSTORMS PUSHES SOUTHEAST ACROSS THE
APPALACHIAN MTNS. OUTSIDE OF CONVECTION...EXPECT SCT TO OCCASIONALLY
BKN CLOUDS WITH BASES AROUND 5-6KT THROUGH THIS EVENING AND PERIODS
OF BKN MID AND HIGH LEVEL CONVECTIVE DEBRIS CLOUDS THROUGH SUNDAY
AFTERNOON.

LOOKING FURTHER AHEAD FROM SUNDAY INTO WEDNESDAY...EXPECT A PERIOD
OF HOT AND MAINLY VFR CONDITIONS AS AN UPPER LEVEL RIDGE BUILDS
INTO THE REGION. A MAINLY AFTN OR EVENING SHOWER OR THUNDERSTORM IS
POSSIBLE THROUGHOUT THE PERIOD. -BLAES

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...BLAES
Hazardous weather outlook, Jun 18, 3:53 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SAT JUN 18 2011

NCZ009>011-026>028-042-043-078-088-089-192000-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
CUMBERLAND-SAMPSON-
353 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS WILL
HAVE STRONG WIND GUSTS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL
CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105
DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-008-021>025-038>041-073>077-083>086-192000-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-
RICHMOND-SCOTLAND-HOKE-
353 PM EDT SAT JUN 18 2011

...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN
PIEDMONT AND TRIAD AREA THIS AFTERNOON WILL PROGRESS EAST INTO THE
CENTRAL PIEDMONT THIS EVENING. DAMAGING STRAIGHT LINE WINDS WILL
BE THE MAIN THREAT FROM THIS LINE OF STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL
CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105
DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 18, 5:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     LEXINGTON               35.81N  80.26W
06/18/2011                   DAVIDSON           NC   911 CALL CENTER

            APPROXIMATELY 6-12 TREES DOWN ACROSS DAVIDSON COUNTY.

&&

EVENT NUMBER RAH1100787

BLAES
Local storm report, Jun 18, 5:31 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     2 E SUMMERFIELD         36.20N  79.86W
06/18/2011                   GUILFORD           NC   AMATEUR RADIO

            12 INCH DIAMETER TREE SNAPPED IN HALF

&&

EVENT NUMBER RAH1100788

SEC
Local storm report, Jun 18, 5:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
06/18/2011  M54 MPH          GUILFORD           NC   ASOS

&&

EVENT NUMBER RAH1100789

SEC
Local storm report, Jun 18, 5:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     KERNERSVILLE            36.12N  80.08W
06/18/2011                   FORSYTH            NC   PUBLIC

            LARGE BRANCHES BROKEN

&&

EVENT NUMBER RAH1100791

SEC
Local storm report, Jun 18, 5:42 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 SW ANSONVILLE         35.10N  80.12W
06/18/2011                   ANSON              NC   911 CALL CENTER

            TREE DOWN ON MT VERNON ROAD

&&

EVENT NUMBER RAH1100792

BLAES
Local storm report, Jun 18, 5:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     5 S ALAMANCE            35.96N  79.48W
06/18/2011                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN ON SPANISH OAK ROAD

&&

EVENT NUMBER RAH1100793

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:08 PM EDTSpecial Weather StatementRAHForsyth52 min
Jun 18, 4:35 PM EDTSpecial Weather StatementRAHDavidson, Stanly55 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford40 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningRAHStanly47 min
Jun 18, 4:48 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Montgomery, Randolph57 min
Jun 18, 4:58 PM EDTSevere Thunderstorm WarningRAHAnson62 min
Jun 18, 5:02 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford58 min
Jun 18, 5:12 PM EDTSevere Thunderstorm WarningRAHRichmond63 min
Jun 18, 5:19 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore, Randolph56 min
Jun 18, 5:27 PM EDTSevere Thunderstorm WarningRAHStanly16 min
Jun 18, 5:55 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person50 min
Jun 18, 6:07 PM EDTSpecial Weather StatementRAHGranville, Person53 min
Jun 18, 6:11 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake64 min
Jun 18, 6:22 PM EDTSevere Thunderstorm WarningRAHCumberland53 min
Jun 18, 6:39 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Wake51 min
Jun 18, 6:56 PM EDTSevere Thunderstorm WarningRAHSampson64 min
Jun 18, 7:06 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake54 min
Jun 18, 7:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren61 min
Jun 18, 7:47 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wayne, Wilson58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.